MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CORSAIR PRO; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CORSAIR PRO; PERCUTANEOUS CATHETER
Catalog Number CSR150-26P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information, results of lot history records review, and referring to known similar events, it was presumed that torsion generated with catheter delivery had most likely contributed to the reported separation of the tip.The applied stress would localize and therefore exceed the product design limit likely when the tip was being caught and restricted its movement by the heavily calcified cto.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: warnings: do not use this microcatheter in advanced calcified lesion.If any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel).Malfunctions and adverse effects: separation.
 
Event or Problem Description
It was reported that the tip of an asahi corsair pro microcatheter became separated during an intervention to treat a heavily calcified, chronic total occlusion (cto) in the proximal tibial artery.Pedal access was chosen.It was unable to advance primary guidewire (asahi prowater) , so corsair pro was advanced over-the-wire to facilitate.When the catheter was advanced there was moderate resistance consistent with heavily calcific burdened peripheral vascular disease and required some extra force to advance.The microcatheter was torqued x3 rotations and primary operator noted that tip was separated from the device.The microcatheter was removed from the body and a snare was advanced to retrieve the tip of the catheter.No patient sequelae noted.No retainment of any part of the device.The procedure completed successfully after conversion to non-asahi turnpike spiral and more aggressive wire (asahi astato 40).The patient was discharged same day without sequela.The physician stated device driven into the proximal cap before torquing.By their own admission, the microcatheter was torqued when the tip was likely wedged in the plaque.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: (b)(4).The corsair pro microcatheter and cut concomitant guide wire were returned for evaluation.Tip separation was confirmed on the returned corsair pro.The separated tip, approximately 8.5 mm long, was found on the guide wire.The mid to distal part of the separated tip was severely twisted.The surface of the distal end of the separated tip was scratched and partially chipped off.The proximal end of the separated tip was stretched.On the shaft side of the torn end of the tip, the outer polymer layer was also found stretched.The catheter lumen was narrowed by inner jacket and braid tube that were gathered inward due to torque applied during the procedure.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation results, it was presumed that torsion generated with catheter delivery had most likely contributed to the reported separation of the tip.The applied stress would localize and therefore exceed the product design limit likely when the tip was being caught and restricted its movement by the heavily calcified cto.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings].~ do not use this microcatheter in advanced calcified lesion.~ if any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.) ~ always hold the connector with one hand and turn the microcatheter carefully while regularly releasing the accumulated torsion of the microcatheter.Never turn the microcatheter continuously while holding the connector with both hands or use any other means to apply force.When releasing the accumulated torsion, be sure to open the hemostatic valve on the y-connector.Do not turn the microcatheter in the same direction, either clockwise or counterclockwise, for more than 10 consecutive turns.(continuing rotation may damage or break the microcatheter or damage the blood vessels.In the worst case, life-threatening adverse events may occur.) [malfunctions and adverse effects].~ separation.

Brand Name
CORSAIR PRO
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key13085763
Report Number3003775027-2021-00217
Device Sequence Number5319842
Product Code DQY
UDI-Device Identifier04547327111850
UDI-Public(01)04547327111850(17)240531(10)210531K03A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue NumberCSR150-26P
Device Lot Number210531K03A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer12/28/2021
Initial Report FDA Received Date12/26/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite